Alert archive / Connecticut / Flash Flood Warnings in 2009

Flash Flood Warning 19, NWS New York, NY

July 3, 2009Lower Connecticut River Valley Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at Jul 3, 2009, 4:26 PM EDT for Lower Connecticut River Valley Planning Region, Connecticut. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2009, 4:26 PM EDT (20:26 UTC)
Expired
Jul 3, 2009, 6:30 PM EDT
In force
2 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Lower Connecticut River Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 69 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 94 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 032026
FFWOKX
CTC007-032230-
/O.NEW.KOKX.FF.W.0019.090703T2026Z-090703T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
426 PM EDT FRI JUL 3 2009

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 630 PM EDT...

* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN 
AREA OF THUNDERSTORMS PRODUCING FLASH FLOODING...WITH RAINFALL    
RATES OF 2 TO 3 INCHES AN HOUR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4143 7238 4142 7243 4140 7243 4139 7261
      4140 7263 4143 7265 4143 7270 4144 7273
      4155 7274 4158 7246

$$

DSW
2 follow-up statements
000 
WGUS71 KOKX 032115
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
515 PM EDT FRI JUL 3 2009

CTC007-032230-
/O.CON.KOKX.FF.W.0019.000000T0000Z-090703T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDDLESEX CT-
515 PM EDT FRI JUL 3 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
MIDDLESEX COUNTY...

AT 510 PM EDT...THUNDERSTORMS PRODUCING FLASH FLOODING HAVE 
DIMINISHED IN INTENSITY...HOWEVER ADDITIONAL SHOWERS AND 
THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE WARNED AREA. 

AN ADDITIONAL INCH OF RAINFALL IS EXPECTED...WITH LOCALIZED HIGHER 
AMOUNTS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.

&&

LAT...LON 4143 7238 4142 7243 4140 7243 4139 7261
      4140 7263 4143 7265 4143 7270 4144 7273
      4155 7274 4158 7246

$$

DSW
000 
WGUS71 KOKX 032224
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
624 PM EDT FRI JUL 3 2009

CTC007-032233-
/O.EXP.KOKX.FF.W.0019.000000T0000Z-090703T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDDLESEX CT-
624 PM EDT FRI JUL 3 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM EDT FOR MIDDLESEX
COUNTY...

STRONG TO SEVERE THUNDERSTORMS THAT PRODUCED HEAVY RAINFALL ACROSS 
THE AREA HAVE MOVED TO THE EAST. WATER LEVELS WILL BE SLOW TO RECEDE 
OVER THE NEXT SEVERAL HOURS. BE ALERT FOR AREAS OF STANDING WATER IN 
POOR DRAINAGE AREAS. 

LAT...LON 4143 7238 4142 7243 4140 7243 4139 7261
      4140 7263 4143 7265 4143 7270 4144 7273
      4155 7274 4158 7246

$$

DSW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:57 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 3, 2:57 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
257 PM EDT FRI JUL 3 2009

.SYNOPSIS...
TROUGH OVER THE AREA WILL MOVE OFFSHORE TONIGHT...THEN WEAK HIGH
PRESSURE WILL MOVE ACROSS THE AREA ON SATURDAY. LOW PRESSURE WILL
PASS SOUTH OF THE AREA ON SUNDAY...FOLLOWED BY ANOTHER UPPER
TROUGH FOR MONDAY. SEVERAL DISTURBANCES WILL AFFECT THE REGION IN
THE NEW WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
WIDELY SCT SHOWERS/TSTMS WILL CONTINUE TO MOVE ACROSS THE REGION
THIS AFTERNOON/EVENING AS A DEEP TROUGH OVER THE NORTHEAST PULLS
OFFSHORE. SEVERAL MID-LEVEL SHORTWAVES WILL ALSO SLIDE ASSIST IN
THE DEVELOPMENT OF CONVECTION.

THERE IS A FAIR AMOUNT OF INSTABILITY OVER THE REGION. SFC TEMPS
ARE GENERALLY IN THE 70S TO AROUND 80...AND SFC DEWPOINTS ARE IN
THE LOWER 60S. RAINFALL MAY BRIEFLY KNOCK TEMPS DOWN INTO THE 60S.
MUCAPES IN THE MIXED LAYER ARE CURRENTLY AVERAGING 1000-1500 J/KG
AND COULD GO UP IF THE SUN BREAKS OUT AND TEMPS WARM INTO THE
LOWER 80S THROUGH THE AFTERNOON. THE LIFTED INDEX IS ALSO RANGING
FROM -2 TO -4C. THE MAIN ISSUE IS THAT PWATS ARE 1 TO 1.25...
INDICATING THAT THE MAIN THREAT WOULD BE HEAVY RAIN. KOKX PICKED
UP 0.61 OF RAIN IN LESS THAN AN HOUR...AND THIS IS A GOOD
INDICATION OF WHAT IS POSSIBLE AREA-WIDE. NOT EVERY PLACE WILL
SEE RAIN...BUT THOSE THAT DO COULD GET SOME HEAVY RAIN THAT WOULD
RESULT IN LOCAL URBAN FLOODING OF LOW-LYING AND POOR DRAINAGE
AREAS...AND SMALL RIVERS/STREAMS COULD EXPERIENCE RISES.

SHOWERS/TSTMS TAPER OFF IN THE EVENING AS UPPER TROUGH MOVES
OFFSHORE AND WITH LOSS OF DIURNAL HEATING. WITH ANOTHER WARM...
MOIST NIGHT ON TAP...WILL EXPECT PATCHY FOG ONCE AGAIN...MAINLY
AWAY FROM NYC AND ESPECIALLY IN AREAS AWAY FROM NYC THAT GET
RAIN/HEAVY RAIN.

LOWS WILL DROP INTO THE LOWER TO MIDDLE 60S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SFC HIGH PRES BRIEFLY BUILDS ACROSS THE REGION ON INDEPENDENCE
DAY. YET ANOTHER MID-LEVEL SHORTWAVE WILL DIVE INTO EASTERN
PORTIONS OF THE REGION IN THE AFTERNOON...BUT WITH RISING HEIGHTS
AND A LACK OF LOW-LEVEL MOISTURE...NOT EXPECTING PRECIP. THIS IS
IN GOOD AGREEMENT WITH GUIDANCE...WHICH INDICATES POPS GENERALLY
LESS THAN 10 PERCENT.

SKIES WILL BE CLEARING THROUGH THE DAY...AND WITH HIGHS IN THE
UPPER 70S TO LOWER 80S...PLEASANT WX ON TAP FOR THE HOLIDAY.

THE UPPER DISTURBANCE DEPARTS SAT NIGHT. LOW PRES WILL DEVELOP
OVER THE TN VALLEY SAT NIGHT...AND WILL PASS SOUTH OF NYC/LONG
ISLAND SUN AFTERNOON. WILL INTRODUCE SLIGHT CHANCE POPS FOR
SOUTHERN PORTIONS OF THE CWA...BUT CONFIDENCE IS NOT HIGH THAT
SHOWERS WOULD DEVELOP. IF THE LOW TRACKS A BIT FURTHER
NORTH...THEN MAYBE SOME SHOWERS WOULD DEVELOP SUN AFTERNOON.
OTHERWISE...CONDITIONS ON SUN WILL GENERALLY BE SIMILAR TO SAT.

ANOTHER UPPER TROUGH APPROACHES ON MON. WILL CARRY SLIGHT CHANCE
POPS IN THE AFTERNOON.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UPPER LOW SLOWLY MOVES THROUGH THE NORTHEAST...BRINGING US LOWER-
END POPS THROUGH WEDNESDAY. HIGHEST OVERALL CHANCES OF RAIN RIGHT
NOW LOOK LIKE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON.
RIDGING ALOFT AND AT THE SURFACE MOVES IN BEHIND THE UPPER LOW.
DRY WEATHER THEREFORE FOR THE REST OF THE LONG TERM. HIGH
TEMPERATURES AT OR SLIGHTLY BELOW NORMAL TO START...THEN WARMING
ABOVE NORMAL LATE IN THE PERIOD WITH THE RIDGING ALOFT.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
UPPER TROUGH PIVOTING ACROSS TERMINALS THIS AFT WILL PRODUCE
ISOLATED CONVECTION THRU 21Z. MAIN CONCERN WILL BE LOCALLY HEAVY
RAINFALL REDUCING VSBYS TO IFR. COVERAGE WILL NOT BE SUFFICIENT
ENOUGH TO CARRY TSRA AT ANY ONE TERMINAL...BUT WILL CONTINUE WITH
MENTION OF A CB. EXPECT DRYING OUT AFTER 21Z WITH SUBSIDENCE BEHIND
SHORT WAVE TROF AND STRENGTHENING LOW-LEVEL WESTERLY FLOW.

SFC TROUGH OVER THE AREA AT 18Z WILL ALLOW WINDS AT COASTAL TERMINALS
TO COME OUT OF THE SW...BUT THEN GRADUALLY VEER AROUND TO THE W
BY 21Z. ELSEWHERE...W/NW WINDS AT AROUND 10 KT.

VFR CONDITIONS CONTINUE INTO SUN WITH W WINDS INCREASING TO 10 TO
15 KT AFTER 13Z. A FEW CU AROUND 5 KFT DEVELOPING BY AFT.

OUTLOOK FOR 18Z SATURDAY THROUGH TUESDAY...
VFR. MVFR POSSIBLE IN SHRA/TSTMS MONDAY AFTERNOON AND TUESDAY
AFTERNOON.

&&

.MARINE...
LOW PRES DEPARTS TONIGHT...THEN HIGH PRES BRIEFLY PASSES THROUGH
THE WATERS ON SAT. PRESSURE GRADIENT MAY TIGHTEN UP ENOUGH TO
PRODUCE 20 KT GUSTS ON EASTERN OCEAN WATERS SAT AFTERNOON...BUT
WILL GENERALLY EXPECT SUB-ADVISORY CONDITIONS INTO THE START OF
THE NEW WEEK.

WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS THROUGH THE REST OF THE FORECAST PERIOD WITH A LACK OF
SIGNIFICANT SURFACE FEATURES IN THE REGION.

&&

.HYDROLOGY...
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING COULD
PRODUCE LOCALLY HEAVY RAINFALL OF OVER AN INCH...ALONG WITH
LOCALIZED URBAN AND SMALL STREAM FLOODING. FLASH FLOOD THREAT IS
NOT EXPECTED TO BE WIDESPREAD ENOUGH TO WARRANT A FLASH FLOOD
WATCH.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...JC
AVIATION...DW
MARINE...JC/MPS
HYDROLOGY...MPS
Hazardous weather outlook, Jul 3, 3:12 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
312 PM EDT FRI JUL 3 2009

CTZ005>012-NJZ002>006-011-NYZ067>081-041000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
312 PM EDT FRI JUL 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS COULD CAUSE LOCALIZED
FLOODING THROUGH THIS EVENING. SMALL HAIL AND GUSTY WINDS ARE ALSO
POSSIBLE WITH ANY THUNDERSTORMS. THE OVERALL PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-041000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
312 PM EDT FRI JUL 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS COULD PRODUCE ISOLATED WIND GUSTS OVER 35
KT. THE OVERALL PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MPS

In the hours before

Special weather statement, Jul 3, 1:20 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
120 PM EDT FRI JUL 3 2009

NYZ078>081-031745-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
120 PM EDT FRI JUL 3 2009

...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOLBROOK...OR NEAR PATCHOGUE...AND MOVING
EAST AT 15 MPH.

THIS STORM WILL BE...
  NEAR PATCHOGUE BY 125 PM.
  NEAR FARMINGVILLE BY 130 PM.
  NEAR MEDFORD BY 140 PM.
  NEAR YAPHANK BY 145 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Jul 3, 1:24 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
124 PM EDT FRI JUL 3 2009

NYZ079-081-031800-
NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK-
124 PM EDT FRI JUL 3 2009

...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...

AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CALVERTON TO
MANORVILLE...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
RIVERHEAD TO MANORVILLE...AND MOVING EAST AT 15 MPH.

THESE STORMS WILL BE...
  NEAR WESTHAMPTON BY 140 PM.
  NEAR RIVERHEAD BY 145 PM.
  NEAR MATTITUCK BY 200 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Jul 3, 2:16 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
216 PM EDT FRI JUL 3 2009

CTZ007-008-031900-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
216 PM EDT FRI JUL 3 2009

...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NORTHWESTERN NEW
LONDON COUNTIES...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF PORTLAND...OR 6 MILES
SOUTHEAST OF MIDDLETOWN...AND MOVING EAST AT 15 MPH.

THIS STORM WILL BE...
  NEAR EAST HAMPTON BY 230 PM.
  NEAR COLCHESTER BY 300 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AN
HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Jul 3, 3:23 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
323 PM EDT FRI JUL 3 2009

CTZ006-007-032000-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-
323 PM EDT FRI JUL 3 2009

...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NORTHERN NEW HAVEN
COUNTIES...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MERIDEN...AND MOVING EAST AT 5 MPH.

THIS STORM WILL BE...
  NEAR MERIDEN BY 330 PM.
  NEAR MIDDLETOWN BY 400 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AN
HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Jul 3, 3:58 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
358 PM EDT FRI JUL 3 2009

CTZ007-011-032045-
NORTHERN MIDDLESEX-SOUTHERN MIDDLESEX-
358 PM EDT FRI JUL 3 2009

...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX COUNTY...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLETOWN...AND MOVING SOUTHEAST AT 10 MPH.

THIS STORM WILL BE...
  NEAR EAST HADDAM BY 445 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AN
HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Jul 3, 4:07 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
407 PM EDT FRI JUL 3 2009

NYZ068-070-032045-
NORTHERN WESTCHESTER-PUTNAM-
407 PM EDT FRI JUL 3 2009

...STRONG THUNDERSTORM WILL IMPACT NORTHERN WESTCHESTER AND PUTNAM
COUNTIES...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FISHKILL...OR 6 MILES EAST OF BEACON...AND
MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE...
  NEAR FAHNESTOCK STATE PARK BY 415 PM.
  NEAR CARMEL BY 445 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...HEAVY RAIN WILL
LIKELY CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLY MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

JC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 4:02 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region43 min
Jul 3, 4:17 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region88 min
Jul 3, 5:31 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region44 min
Jul 3, 5:53 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region37 min

Nearby

Flash Flood Warnings in Connecticut, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.